Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 112, NWS Lake Charles, LA

November 21, 2007Newton County, Texas; Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 21, 2007, 4:19 PM CST for Newton County, Texas; Vernon Parish, Louisiana. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 21, 2007, 4:19 PM CST (22:19 UTC)
Expired
Nov 21, 2007, 5:15 PM CST
In force
56 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Vernon Parish, LA, Newton County, TX

What was reported inside it

TimeReportWhereRemark
Nov 21, 4:47 PM CSTHAIL 1Burkeville, TX
Nov 21, 4:53 PM CSTHAIL 12 E Burkeville, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 21, 2:29 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 212220
SVRLCH
LAC115-TXC351-212315-
/O.NEW.KLCH.SV.W.0112.071121T2219Z-071121T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
419 PM CST WED NOV 21 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES THE CITY OF BURKEVILLE...
  WEST CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...

* UNTIL 515 PM CST

* AT 416 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  BURKEVILLE...AND MOVING EAST AT 15 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURKEVILLE BY 425 PM CST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3117 9334 3095 9329 3091 9373 3109 9377
TIME...MOT...LOC 2219Z 262DEG 17KT 3100 9371

$$

DML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 4:15 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 21, 4:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CST WED NOV 21 2007

.DISCUSSION...STRONG COLD FRONT WAS NEAR A CARTHAGE TO TRINITY
TEXAS LINE AT 22Z...AND CONTINUING TO MAKE SOLID SOUTHEAST
PROGRESS. NARROW LINE OF CONVECTION ALONG THE BOUNDARY
ITSELF...WITH ADDITIONAL AND MORE NUMEROUS ACTIVITY TRIGGERED BY A
PRE-FRONTAL BOUNDARY AHEAD OF THE ACTUAL FRONT. FRONT EXPECTED TO
TAKE AROUND 12 HRS OR SO TO COMPLETE ITS JOURNEY THROUGH THE
FORECAST AREA AND COASTAL WATERS. HAVE HELD ONTO LIKELY POPS
THROUGH THE OVERNIGHT HOURS...DROPPING DOWN TO A SLIGHT CHANCE
OVER THE COASTAL WATERS AND THE LOWER ATCHAFALAYA BASIN FOR
THANKSGIVING MORNING.

NORTH WINDS BEHIND THE FRONT WILL PUSH LAKE WIND ADVISORY
CRITERIA...BUT WOULD PREFER TO LET THE EVENING CREW TO TAKE
ANOTHER LOOK AT THIS. TEMPERATURES TONIGHT WILL START TO DROP OFF
SHARPLY AS THE FRONT PASSES THROUGH...WITH TEMPERATURES TOMORROW
UNDER A MIX OF CLOUDS AND PERHAPS A LITTLE SUN ONLY TOPPING OUT IN
THE MID 50S.

A WEAK SHORTWAVE TROF...ACCOMPANIED BY SOME MOISTURE AROUND
H7...WILL TRAVERSE THE REGION ON FRIDAY...AND HAVE HELD ONTO A
SMALL RAIN CHANCE. HOWEVER...THE MORE SIGNIFICANT RAIN EVENT WILL
BEGIN FRIDAY NIGHT AS BOTH THE GFS AND ECMWF CONTINUE TO SHOW SURFACE
CYCLOGENESIS WITHIN THE BAROCLINIC ZONE OVER THE NORTHWEST GULF.
STRONG ISENTROPIC ASCENT THROUGH THIS ZONE WILL RESULT IN
WIDESPREAD RAINFALL OVER THE REGION SATURDAY AND SUNDAY...WITH
CONVECTIVE ACTIVITY INITIALLY EXPECTED ALONG THE COAST AND OVER
THE COASTAL WATERS...THEN SPREADING FARTHER INLAND AS THE SFC LOW
AND ITS ASSOCIATED WARM FRONT BEGIN TO LIFT TO THE NORTHEAST.
THOUGH SOME TIMING DIFFERENCES STILL REMAIN...THE GFS AND ECMWF
ARE IN MUCH BETTER AGREEMENT WITH THIS SYSTEM...SO FELT CONFIDENT
INCREASING POPS TO 80 PERCENT.

MOST OF THE RAINFALL SHOULD COME TO AN END BY EARLY MONDAY...BUT
DID HOLD ONTO SOME SMALL RAIN CHANCES HERE DUE TO THE AFOREMENTIONED
UNCERTAINTY.

&&

.AVIATION...MAIN AVIATION CONCERN IS SHOWERS AND THUNDERSTORMS
AHEAD AND ALONG FRONTAL BOUNDARY...WHICH WILL CLEAR KBPT BETWEEN
02-04Z...KLCH AND KAEX BETWEEN 03-05Z...AND KLFT AND KARA BETWEEN
06-09Z. BEHIND THE FRONT...NORTHWEST WINDS OF 15 TO 25KT CAN BE
EXPECTED BEHIND THE FRONT.

&&

.MARINE...COLD FRONT FORECAST TO ENTER THE FAR WESTERN COASTAL
WATERS JUST BEFORE MIDNIGHT...THEN CONTINUE TO PROGRESS TO THE
SOUTH AND EAST THROUGH THE OVERNIGHT HOURS...CLEARING THE EASTERN
WATERS BY EARLY THURSDAY MORNING. NORTH WINDS OF 15 TO 25
KNOTS...WITH HIGHER GUSTS...CAN BE EXPECTED BEHIND THE
FRONT...ALONG WITH BUILDING SEAS. THE PRESSURE GRADIENT OVER THE
NORTHERN GULF IS EXPECTED TO REMAIN TIGHT THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  48  57  41  56 /  80  10  20  20
KBPT  47  56  41  55 /  80  10  20  20
KAEX  44  54  39  52 /  80  10  20  20
KLFT  49  57  39  55 /  80  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
     LAZ027-030.

TX...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CST THIS EVENING FOR
     TXZ180>182-201.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR GMZ450-452-455-470-472-475.

&&

PUBLIC/MARINE...13
AVIATION...19
Hazardous weather outlook, Nov 21, 4:49 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CST WED NOV 21 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-221100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
449 AM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A COLD
FRONT LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
JASPER TO DE RIDDER TO ALEXANDRIA. THE MAIN THREAT WITH ANY
ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS.

SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE COASTAL WATERS
OVERNIGHT ALONG A COLD FRONT. NORTH WINDS WILL INCREASE OVERNIGHT
IN THE WAKE OF THE FRONT TO SMALL CRAFT ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP OVER THE AREA
FRIDAY NIGHT AND CONTINUE INTO SUNDAY NIGHT ACROSS ALL OF THE
AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE WITH HIGHER AMOUNTS IN THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER
LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS WEST CENTRAL
LOUISIANA AND THE LAKES REGION OF SOUTHEAST TEXAS LATE THIS
AFTERNOON AND EVENING.

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 3:18 PM CSTSevere Thunderstorm WarningLCHJasper, Newton27 min
Nov 21, 4:23 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler67 min
Nov 21, 4:43 PM CSTSevere Thunderstorm WarningLCHNewton62 min
Nov 21, 4:53 PM CSTSevere Thunderstorm WarningLCHRapides37 min
Nov 21, 5:17 PM CSTSevere Thunderstorm WarningLCHBeauregard, Vernon58 min
Nov 21, 5:46 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Rapides, Vernon59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.